Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 219, NWS Birmingham, AL

May 13, 20114 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 13, 2011, 3:41 PM CDT for 4 counties in Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 3:41 PM CDT (20:41 UTC)
Expired
May 13, 2011, 4:30 PM CDT
In force
49 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Barbour County, AL, Bullock County, AL, Montgomery County, AL, Pike County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WUUS54 KBMX 132041
SVRBMX
ALC005-011-101-109-132130-
/O.NEW.KBMX.SV.W.0219.110513T2041Z-110513T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BARBOUR COUNTY IN SOUTHEAST ALABAMA...
  WESTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA...
  SOUTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHERN PIKE COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 430 PM CDT

* AT 341 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  SPRAGUE TO BANKS...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE LEVEL...LINWOOD...BEANS CROSSROADS...SHOPTON...PIKE ROAD...
  BOOT HILL...INVERNESS AND MONTICELLO.

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3236 8603 3186 8558 3173 8587 3222 8641
TIME...MOT...LOC 2041Z 238DEG 29KT 3220 8624 3181 8581

$$

75
2 follow-up statements
148 
WWUS54 KBMX 132058
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT FRI MAY 13 2011

ALC005-011-101-109-132130-
/O.CON.KBMX.SV.W.0219.000000T0000Z-110513T2130Z/
PIKE AL-BARBOUR AL-BULLOCK AL-MONTGOMERY AL-
358 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MONTGOMERY...WESTERN BULLOCK...WEST CENTRAL BARBOUR AND NORTHEASTERN
PIKE COUNTIES UNTIL 430 PM CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PIKE ROAD TO 6 MILES SOUTHWEST OF
BOOT HILL...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEANS CROSSROADS...SHOPTON...PIKE ROAD...BOOT HILL...INVERNESS...
  HIGH RIDGE...TANYARD...PEROTE...SIMSVILLE AND CECIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3226 8630 3236 8603 3186 8558 3178 8577
TIME...MOT...LOC 2059Z 238DEG 29KT 3225 8613 3186 8570

$$

75
467 
WWUS54 KBMX 132120
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 PM CDT FRI MAY 13 2011

ALC005-011-101-109-132130-
/O.CON.KBMX.SV.W.0219.000000T0000Z-110513T2130Z/
PIKE AL-BARBOUR AL-BULLOCK AL-MONTGOMERY AL-
420 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MONTGOMERY...WESTERN BULLOCK...WEST CENTRAL BARBOUR AND NORTHEASTERN
PIKE COUNTIES UNTIL 430 PM CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM TYSONVILLE TO 6 MILES SOUTHEAST OF PICKETT...MOVING NORTHEAST AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3226 8630 3236 8603 3186 8558 3178 8577
TIME...MOT...LOC 2121Z 238DEG 29KT 3234 8595 3195 8552

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:32 PM CDT, 9 minutes earlier.

Area forecast discussion, May 13, 3:32 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT FRI MAY 13 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY.

A VERY COMPLEX FORECAST TONIGHT DUE TO RAIN COOLED OUTFLOW BOUNDARY
WHICH HAS PUSHED THROUGH CENTRAL ALABAMA. THE OUTFLOW BOUNDARY WAS
LOCATED JUST NORTH OF SELMA AND ALEXANDER CITY AT 3 PM. TEMPERATURES
ARE IN THE 60S ON THE NORTH SIDE OF THE OUTFLOW BOUNDARY...CREATING
VERY STABLE LOW LEVEL CONDTIIONS ACROSS MOST OF THE NORTHERN HALF
OF CENTRAL ALABAMA. A VERY DEEP CLOSED UPPER LOW OVER MISSOURI
WITH AN ATTENDANT SURFACE COLD FRONT NEAR THE MISSISSIPPI RIVER
WILL BE THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT
OVERNIGHT ACROSS ALABAMA. AT THIS POINT...IT DOES NOT APPEAR THAT
THE AIR MASS WILL RECOVER IN TIME FOR THE LIKELIHOOD OF SEVERE
STORMS. AN ISOLATED SEVERE STORM STILL POSSIBLE DUE TO THE
STRENGTH OF THE UPPER LEVEL FORCING AND COLD AIR ALOFT. SEVERE
STORMS ARE DEVELOPING OVER CENTRAL MISSISSIPPI...BUT AIR MASS IN
THIS REGION IS MUCH MORE UNSTABLE THAN AIR MASS OVER ALABAMA...
SO STORMS WILL LIKELY WEAKEN AS THEY TRACK EASTWARD INTO WEST
ALABAMA.

MODELS HAVE BEEN TRENDING TOWARDS A FASTER MOVING COLD FRONT WHICH
MEANS STORMS SHOULD BE EAST OF ALABAMA BY SUNRISE SATURDAY. THE STORM
PREDICTION CENTER HAS REMOVED THE SLIGHT RISK OF SEVERE STORMS FOR
EAST ALABAMA. EARLY MORNING ACTIVITY WILL BE MOSTLY EAST OF I-65
BY SUNRISE SATURDAY AND THIS ACTIVITY WILL BE MOSTLY INTO GEORGIA
BY 9 AM. A VERY NICE DAY ON TAP FOR SATURDAY AND DRIER AND COOLER
AIR MOVES IN BEHIND EXITING UPPER LEVEL TROF AXIS. THE UPPER LOW
WILL MEANDER AROUND THE OHIO VALLEY REGION ON SUNDAY AND THE RAIN
ASSOCIATED NEAR THE UPPER LOW SHOULD STAY NORTH OF THE AREA.

.LONG TERM...MONDAY THROUGH FRIDAY.

A STRONG VORT LOBE ASSOCIATED WITH UPPER LOW WILL ROTATE AROUND
BASE OF UPPER LOW AND PUSH MUCH COOLER AIR SOUTHWARD INTO ALABAMA
ON MONDAY. THERE IS ALSO ENOUGH MOISTURE WITH THE SHORT WAVE TROF
TO PRODUCE SCATTERED SHOWERS. WITH THE CORE OF THE UPPER LOW
PASSING TO THE EAST OF ALABAMA...THE INSTABILITY IS NOT AS HIGH AS
PREVIOUS MODEL RUNS...AND POTENTIAL FOR ELEVATED THUNDERSTORMS
LOOKS VERY MINIMAL AT THIS TIME...AND REMOVED THEM FOR THE
FORECAST ON MONDAY. THE SHORT WAVE TROF WILL PASS THOUGH THE AREA
QUICKLY WITH THE PRECIPITATION MOVING OUT OF THE AREA MONDAY EVENING.
MOSTLY CLEAR SKIES AND MUCH COOLER CONDITIONS TUESDAY AND
WEDNESDAY AS AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LOW
ALONG THE ATLANTIC COAST. A SHORT WAVE TROF OVER THE SOUTHWEST
STATES WILL BRING MODERATING TEMPERATURES AND SOME HIGH CLOUDS
INTO ALABAMA ON THURSDAY. THE SHORT WAVE TROF WILL EJECT INTO THE
PLAINS STATES BY FRIDAY AND COULD BRING SOME CONVECTION INTO
ALABAMA ON FRIDAY.

58/ROSE

&&

.AVIATION...18Z TAF DISCUSSION.

LINE OF STRONG THUNDERSTORMS MOVING THROUGH NORTHERN ALABAMA THIS
AFTERNOON. SCATTERED THUNDERSTORMS SHOULD BE EXPECTED THROUGH THE
REMAINDER OF THE AFTERNOON FROM TCL TO ANB. THUNDERSTORM POTENTIAL
IN THESE AREAS SHOULD BE DIMINISHING NEAR 00Z. VARIABLE GUSTY
WINDS WITH INTERMITTENT MVFR CONDITIONS WILL REMAIN POSSIBLE
THROUGH 23/00Z.

FARTHER SOUTH...NO ISSUES YET FOR MGM AND TOI. RADAR IS SHOWING
SCATTERED THUNDERSTORMS DEVELOPING OVER SOUTHEASTERN MISSISSIPPI
AND THESE STORMS SHOULD MOVE IN THE GENERAL DIRECTION OF MGM AND
TOI OVER THE NEXT FEW HOURS.

SHOWERS AND THUNDERSTORMS MAY REDEVELOP OVERNIGHT ACROSS CENTRAL
ALABAMA AS ANOTHER SHORTWAVE PASSES OVER THE SOUTHEAST. TIMING AND
COVERAGE OF THIS POTENTIAL WILL NEED TO BE RE-EVALUATED AS
CONFIDENCE IS BELOW AVERAGE BEYOND 06Z.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     60  76  51  71  49 /  70  30  10  10  20
ANNISTON    61  77  54  73  52 /  70  30  10  10  20
BIRMINGHAM  61  76  55  71  49 /  70  20  10  10  20
TUSCALOOSA  58  74  54  73  50 /  50  10  10  10  10
CALERA      62  76  55  71  52 /  60  20  10  10  10
AUBURN      63  79  55  72  50 /  50  30  10  10   0
MONTGOMERY  64  81  55  77  51 /  50  20  10  10   0
TROY        64  80  56  76  49 /  40  20  10  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 13, 3:36 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT FRI MAY 13 2011

ALZ011>015-017>050-142037-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
336 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR CENTRAL
ALABAMA THIS AFTERNOON AND LAST THROUGH THE OVERNIGHT HOURS. THE
SEVERE WEATHER THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE
WINDS...AND CLOUD TO GROUND LIGHTNING. THE TORNADO THREAT IS MINIMAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
AT SOME POINT TODAY LASTING THROUGH EARLY SATURDAY.

In the hours before

Local storm report, May 13, 1:29 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             2 ESE CARBON HILL       33.88N 87.49W
05/13/2011  E1.00 INCH       WALKER             AL   PUBLIC

            DIME TO QUARTER SIZE HAIL WAS REPORTED NEAR HIGHWAY 118
            AND INTERSTATE 22 JUST EAST OF CARBON HILL.

0956 AM     HAIL             2 NW GAMBLE             33.90N 87.36W
05/13/2011  E1.75 INCH       WALKER             AL   PUBLIC

            GOLFBALL SIZE HAIL BROKE A FEW WINDOWS OUT OF A MOBILE
            HOME NEAR SARAGOSSA.

1020 AM     HAIL             CURRY                   33.96N 87.21W
05/13/2011  E1.25 INCH       WALKER             AL   PUBLIC

            HALF DOLLAR SIZE HAIL FELL KNOCKING LOTS OF LEAVES OFF
            TREES FROM CURRY TO SMITH LAKE.

1056 AM     TSTM WND DMG     BANGOR                  33.97N 86.76W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES BLOWN DOWN IN BANGOR.

1110 AM     HAIL             3 N BESSEMER            33.42N 86.96W
05/13/2011  E0.88 INCH       JEFFERSON          AL   PUBLIC

1110 AM     TSTM WND DMG     2 NW HUEYTOWN           33.46N 87.02W
05/13/2011                   JEFFERSON          AL   PUBLIC

            TREES DOWN ON TAYLORS FERRY RD. LOTS OF DEBRIS ON ROAD IN
            CONCORD.

1112 AM     TSTM WND DMG     4 NE HUEYTOWN           33.48N 86.95W
05/13/2011                   JEFFERSON          AL   BROADCAST MEDIA

            TREES DOWN ON PLEASANT GROVE ROAD AT 5 ACRE ROAD.

1117 AM     TSTM WND DMG     BLOUNTSVILLE            34.10N 86.58W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN BLOUNTSVILLE.

1125 AM     TSTM WND DMG     3 SW SNEAD              34.09N 86.44W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN AND BLOCKING THE ROADWAY
            BETWEEN BLOUNTSVILLE AND SNEAD.

1138 AM     TSTM WND DMG     WALNUT GROVE            34.06N 86.29W
05/13/2011                   ETOWAH             AL   BROADCAST MEDIA

            TREES DOWN AND POWER OUT ALONG HOPPER ROAD.

1147 AM     TSTM WND GST     3 NW AURORA             34.15N 86.23W
05/13/2011  E60.00 MPH       ETOWAH             AL   PUBLIC

            DIME SIZE HAIL AND WIND GUSTS TO 60 MPH IN FAR
            NORTHWESTERN ETOWAH COUNTY.

1152 AM     TSTM WND DMG     AURORA                  34.12N 86.19W
05/13/2011                   ETOWAH             AL   PUBLIC

            TREES WERE BLOWN DOWN IN THE AURORA AREA.

1200 PM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
05/13/2011                   ETOWAH             AL   EMERGENCY MNGR

            A LARGE TREE WAS BLOWN DOWN ON PEARL STREET IN
            GADSDEN.THE LANDED ON A HOME. ONE PERSON WITH POSSIBLE
            HEAD INJURY. NUMEROUS TREES REPORTED DOWN IN THE CITY OF
            GADSDEN.

1220 PM     HAIL             RAINBOW CITY            33.95N 86.04W
05/13/2011  E0.50 INCH       ETOWAH             AL   EMERGENCY MNGR

            PEA TO HALF INCH HAIL. REPORTED BY PUBLIC.

1224 PM     HAIL             GLENCOE                 33.96N 85.93W
05/13/2011  E0.50 INCH       ETOWAH             AL   EMERGENCY MNGR

            DIME SIZE HAIL IN GLENCOE

1228 PM     TSTM WND DMG     LEESBURG                34.18N 85.77W
05/13/2011                   CHEROKEE           AL   EMERGENCY MNGR

            A LARGE TREE WAS BLOWN DOWN AND BLOCKING THE ROADWAY NEAR
            COUNTY ROAD 7 AND WEISS DAM.

&&

JWINTON
Special weather statement, May 13, 1:41 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 PM CDT FRI MAY 13 2011

ALZ019-021-025-027>029-034>037-131945-
BIBB AL-CALHOUN AL-CHILTON AL-CLAY AL-CLEBURNE AL-COOSA AL-RANDOLPH
AL-SHELBY AL-TALLADEGA AL-TALLAPOOSA AL-
141 PM CDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALHOUN...CLEBURNE...
SOUTHERN TALLADEGA...SOUTHERN SHELBY...NORTHERN RANDOLPH...CLAY...
SOUTHEASTERN BIBB...NORTHWESTERN TALLAPOOSA...NORTHWESTERN COOSA AND
CHILTON COUNTIES UNTIL 245 PM CDT...

AT 140 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TALLAPOOSA TO MOUNT CHEAHA
TO LAWLEY...AND MOVING EAST SOUTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  JEMISON...
  TALLADEGA SPRINGS...
  SYLACAUGA...
  STEWARTVILLE...
  ASHLAND...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3338 8533 3273 8653 3287 8710 3353 8590
      3384 8537 3384 8536 3341 8528
TIME...MOT...LOC 1840Z 287DEG 16KT 3380 8530 3350 8580
          3289 8691

75
Local storm report, May 13, 2:16 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             2 ESE CARBON HILL       33.88N 87.49W
05/13/2011  E1.00 INCH       WALKER             AL   PUBLIC

            DIME TO QUARTER SIZE HAIL WAS REPORTED NEAR HIGHWAY 118
            AND INTERSTATE 22 JUST EAST OF CARBON HILL.

0956 AM     HAIL             2 NW GAMBLE             33.90N 87.36W
05/13/2011  E1.75 INCH       WALKER             AL   PUBLIC

            GOLFBALL SIZE HAIL BROKE A FEW WINDOWS OUT OF A MOBILE
            HOME NEAR SARAGOSSA.

1020 AM     HAIL             CURRY                   33.96N 87.21W
05/13/2011  E1.25 INCH       WALKER             AL   PUBLIC

            HALF DOLLAR SIZE HAIL FELL KNOCKING LOTS OF LEAVES OFF
            TREES FROM CURRY TO SMITH LAKE.

1056 AM     TSTM WND DMG     BANGOR                  33.97N 86.76W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES BLOWN DOWN IN BANGOR.

1110 AM     TSTM WND DMG     2 NW HUEYTOWN           33.46N 87.02W
05/13/2011                   JEFFERSON          AL   PUBLIC

            TREES DOWN ON TAYLORS FERRY RD. LOTS OF DEBRIS ON ROAD IN
            CONCORD.

1110 AM     HAIL             3 N BESSEMER            33.42N 86.96W
05/13/2011  E0.88 INCH       JEFFERSON          AL   PUBLIC

1112 AM     TSTM WND DMG     4 NE HUEYTOWN           33.48N 86.95W
05/13/2011                   JEFFERSON          AL   BROADCAST MEDIA

            TREES DOWN ON PLEASANT GROVE ROAD AT 5 ACRE ROAD.

1117 AM     TSTM WND DMG     BLOUNTSVILLE            34.10N 86.58W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN BLOUNTSVILLE.

1125 AM     TSTM WND DMG     3 SW SNEAD              34.09N 86.44W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN AND BLOCKING THE ROADWAY
            BETWEEN BLOUNTSVILLE AND SNEAD.

1138 AM     TSTM WND DMG     WALNUT GROVE            34.06N 86.29W
05/13/2011                   ETOWAH             AL   BROADCAST MEDIA

            TREES DOWN AND POWER OUT ALONG HOPPER ROAD.

1147 AM     TSTM WND GST     3 NW AURORA             34.15N 86.23W
05/13/2011  E60.00 MPH       ETOWAH             AL   PUBLIC

            DIME SIZE HAIL AND WIND GUSTS TO 60 MPH IN FAR
            NORTHWESTERN ETOWAH COUNTY.

1152 AM     TSTM WND DMG     AURORA                  34.12N 86.19W
05/13/2011                   ETOWAH             AL   PUBLIC

            TREES WERE BLOWN DOWN IN THE AURORA AREA.

1200 PM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
05/13/2011                   ETOWAH             AL   EMERGENCY MNGR

            A LARGE TREE WAS BLOWN DOWN ON PEARL STREET IN
            GADSDEN.THE LANDED ON A HOME. ONE PERSON WITH POSSIBLE
            HEAD INJURY. NUMEROUS TREES REPORTED DOWN IN THE CITY OF
            GADSDEN.

1220 PM     HAIL             RAINBOW CITY            33.95N 86.04W
05/13/2011  E0.50 INCH       ETOWAH             AL   EMERGENCY MNGR

            PEA TO HALF INCH HAIL. REPORTED BY PUBLIC.

1224 PM     HAIL             GLENCOE                 33.96N 85.93W
05/13/2011  E0.50 INCH       ETOWAH             AL   EMERGENCY MNGR

            DIME SIZE HAIL IN GLENCOE

1228 PM     TSTM WND DMG     LEESBURG                34.18N 85.77W
05/13/2011                   CHEROKEE           AL   EMERGENCY MNGR

            A LARGE TREE WAS BLOWN DOWN AND BLOCKING THE ROADWAY NEAR
            COUNTY ROAD 7 AND WEISS DAM. ONE HOME ALONG COUNTY 20
            SUFFERED SHINGLE DAMAGE.

1247 PM     TSTM WND DMG     GAYLESVILLE             34.27N 85.56W
05/13/2011                   CHEROKEE           AL   EMERGENCY MNGR

            NUMEROUS TREES BLOWN DOWN IN AND AROUND GAYLESVILLE.

&&

LINHARES
Special weather statement, May 13, 3:04 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT FRI MAY 13 2011

ALZ032-033-039-040-132045-
DALLAS AL-HALE AL-MARENGO AL-PERRY AL-
304 PM CDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALE...SOUTHERN PERRY...
WESTERN DALLAS AND MARENGO COUNTIES UNTIL 345 PM CDT...

AT 304 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL MILLS TO 6 MILES
NORTHWEST OF MILLER TO DIXONS MILL...AND MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LINDEN...
  UNIONTOWN...
  PIN HOOK...
  CENTRAL MILLS...
  SURGINER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3246 8795 3262 8717 3212 8699 3206 8718
      3227 8744 3226 8751 3214 8752 3213 8761
      3201 8763 3200 8784
TIME...MOT...LOC 2004Z 250DEG 26KT 3229 8743 3222 8783
          3201 8774

75
Special weather statement, May 13, 3:06 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CDT FRI MAY 13 2011

ALZ049-132045-
PIKE AL-
306 PM CDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 345 PM CDT...

AT 306 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GOSHEN...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GOSHEN...
  TROY...
  BRUNDIDGE...
  ANSLEY...
  TROY MUNICIPAL AIRPORT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3167 8615 3179 8615 3180 8621 3184 8619
      3188 8619 3198 8606 3198 8600 3203 8600
      3207 8594 3202 8589 3198 8588 3198 8585
      3192 8579 3189 8580 3164 8575 3163 8618
TIME...MOT...LOC 2006Z 250DEG 26KT 3174 8618

75
Local storm report, May 13, 3:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
05/13/2011                   ETOWAH             AL   EMERGENCY MNGR

            *** 1 INJ *** A LARGE TREE WAS BLOWN DOWN ON PEARL STREET
            IN GADSDEN. ONE PERSON WAS STANDING OUTSIDE AND WAS HIT
            BY A TREE LIMB AS THE TREE FELL. NUMEROUS ADDITIONAL
            TREES WERE REPORTED DOWN IN THE CITY OF GADSDEN.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:21 AM CDTSpecial Weather StatementBMXLamar39 min
May 13, 9:01 AM CDTSpecial Weather StatementBMXFayette44 min
May 13, 9:40 AM CDTSevere Thunderstorm WarningBMXWalker, Winston46 min
May 13, 10:12 AM CDTSevere Thunderstorm WarningBMXWalker, Winston26 min
May 13, 10:39 AM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa51 min
May 13, 11:08 AM CDTSevere Thunderstorm WarningBMXBlount52 min
May 13, 11:22 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair53 min
May 13, 11:51 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair54 min
May 13, 12:39 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah37 min
May 13, 1:00 PM CDTSpecial Weather StatementBMXBibb, Chilton, Clay, Cleburne, Shelby, Talladega45 min
May 13, 1:41 PM CDTSpecial Weather StatementBMXChilton, Clay, Cleburne, Coosa, Talladega64 min
May 13, 3:04 PM CDTSpecial Weather StatementBMXDallas, Marengo41 min
May 13, 3:06 PM CDTSpecial Weather StatementBMXPike39 min
May 13, 3:34 PM CDTSevere Thunderstorm WarningBMXBarbour, Pike41 min
May 13, 3:53 PM CDTSpecial Weather StatementBMXDallas, Hale, Perry52 min
May 13, 4:01 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Montgomery, Russell44 min
May 13, 4:39 PM CDTSpecial Weather StatementBMXLee, Macon, Russell51 min
May 13, 5:09 PM CDTSpecial Weather StatementBMXAutauga51 min
May 13, 5:14 PM CDTSevere Thunderstorm WarningBMXLee46 min
May 13, 5:54 PM CDTSpecial Weather StatementBMXElmore51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.